MAUDE Adverse Event Report: CORDIS US. CORP PALMAZ GENESIS ON OPTA PRO; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

CORDIS US. CORP PALMAZ GENESIS ON OPTA PRO; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number PG2910BPX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82228150 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 29x10 palmaz genesis opta pro was attempted to be inserted through a non-cordis 7f sheath.Upon insertion the stent slipped from the delivery system (outside the body).The stent was unable to be used.A second 19x10 palmaz genesis opta pro was inserted into the sheath.The stent moved slightly but was able to be delivered.The metal insertion tube was not used on the first stent but was used on the second.There was no reported injury to the patient.Ultrasound guidance was used during access.The target vessel was the left common carotid artery.The device was stored and opened per the instructions for use (ifu).There were no anomalies noted to either device prior to use.They were prepped per the ifu without difficulty.The stent was not manipulated during prep on either device.The stents were properly mounted on the system when inspected prior to use.The balloons were not inflated or partially inflated prior to inserting into the patient.Negative pressure was not applied to either system.Unusual force was not used at any time during the procedure.There was no difficulty crossing the lesion with the 20x10 (second stent).The 10x29 palmaz will be returned for evaluation.
 
Additional Manufacturer Narrative
The 29x10 palmaz genesis opta pro was attempted to be inserted through a non-cordis 7f sheath.Upon insertion the stent slipped from the delivery system (outside the body).The stent was unable to be used.A second 19x10 palmaz genesis opta pro was inserted into the sheath.The stent moved slightly but was able to be delivered.The metal insertion tube was not used on the first stent but was used on the second.There was no reported injury to the patient.Ultrasound guidance was used during access.The target vessel was the left common carotid artery.The device was stored and opened per the instructions for use (ifu).There were no anomalies noted to either device prior to use.They were prepped per the ifu without difficulty.The stent was not manipulated during prep on either device.The stents were properly mounted on the system when inspected prior to use.The balloons were not inflated or partially inflated prior to inserting into the patient.Negative pressure was not applied to either system.Unusual force was not used at any time during the procedure.There was no difficulty crossing the lesion with the 20x10 (second stent).The product was returned for analysis.A non-sterile unit of long palmaz genesis / pro 29 x 10 biliary stent delivery system (sds) 135cm was received coiled inside of a clear plastic bag.Per visual analysis the balloon was received not inflated without the stent mounted.In addition, the balloon protector was returned.The stent was not returned for analysis.No damages or anomalies were observed on the returned unit.Per microscopic analysis stent struts marks were observed on the balloon surface.This indicates that the device complied with the stent crimp process.A product history record (phr) review of lot 82228150 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent- dislodged¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural or handling factors may have contributed to the event as evidenced by stent crimp marks noted on the outer surface during analysis.The reported ¿stent loose crimp¿ was not confirmed as the device was not returned for analysis.According to the precautions in the safety information in the instructions for use ¿prior to stenting, the palmaz genesis peripheral stent on opta pro.035" delivery system should be examined to verify functionality and integrity.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.¿ this is considered off label usage when used in the vascular system.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
PALMAZ GENESIS ON OPTA PRO
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17587436
Report Number3007635982-2023-00267
Device Sequence Number6392413
Product Code FGE
UDI-Device Identifier20705032039441
UDI-Public(01)20705032039441(17)240630(10)82228150
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Expiration Date06/30/2024
Device Catalogue NumberPG2910BPX
Device Lot Number82228150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR X70 COOK RAABE SHEATH
Patient Age74 YR
Patient SexMale
Patient Weight84 KG